Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Loss of appetite, metallic taste in mouth, heart burn, tiredness. Causes for symptoms?

My father has been feeling unwell for the past couple of weeks. A general loss of appetite , a slight metallic taste in the mouth, some heart burn and a bit tired. He has eaten small amounts most days and tries to drink. However, he keeps being sick - mostly in hte evenings even if he s been fine all day. He does not have any pains. What could be the problem? His doctor doesn t think its an ulcer .
Asked On : Sun, 23 Sep 2012
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, it seems that his symptoms are due to Gastro Esophageal Reflux Disease (GERD).

An Endoscopy may be helpful to confirm the diagnosis.

I would advise that he should take an antacid like Omeprazole 40mg once a day before meals along with Domperidone 30mg.

Following precautions will be helpful :-
1.Avoid spicy and oily foods.
2.Avoid being empty stomach for long periods.
3.Avoid mental and emotional stress.
4.Avoid smoking and alcohol, if any.
5.Avoid self medications, especially pain killers and steroids.
6.Avoid gas producing foods like peas, cabbage, legumes, etc.
7.Avoid eating fast and talking while eating.

I hope this is helpful to you.
Answered: Thu, 26 Jun 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor